Home > Research > Publications & Outputs > Bifurcations of periodic orbits and uniform app...

Electronic data

Links

Text available via DOI:

View graph of relations

Bifurcations of periodic orbits and uniform approximations.

Research output: Contribution to journalJournal articlepeer-review

Published
<mark>Journal publication date</mark>1997
<mark>Journal</mark>Journal of Physics A: Mathematical and General
Volume30
Pages (from-to)4537
Publication StatusPublished
<mark>Original language</mark>English

Abstract

We derive uniform approximations for contributions to Gutzwiller's periodic-orbit sum for the spectral density which are valid close to bifurcations of periodic orbits in systems with mixed phase space. There, orbits lie close together and give collective contributions, while the individual contributions of Gutzwiller's type would diverge at the bifurcation. New results for the tangent, the period-doubling and the period-tripling bifurcation are given. They are obtained by going beyond the local approximation and including higher-order terms in the normal form of the action. The uniform approximations obtained are tested on the kicked top and are found to be in excellent agreement with exact quantum results.